Alert archive / Tennessee / Tornado Warnings in 2008
Tornado Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 2, 2008, 11:54 PM CDT for 6 counties in Tennessee. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 11:54 PM CDT (04:54 UTC)
- Expired
- May 3, 2008, 12:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:57 PM CDT | TORNADO | 14 Sw Clarksville, TN | EF1 TORNADO STRUCK AT 3675 POSSUM HOLLOW ROAD. THE TORNADO SNAPPED TREES, TREES WERE LYING IN DIFFERENT DIRECTIONS AND 2 VERY LARGE TREES WERE UPROOTED BEHIND THE HOUSE. PATH LENGTH WAS 0.8 MILES AND PATH WIDTH WAS 50 YDS. THE TORNADO ENDED AT HIGHWAY 13 AND M |
| May 3, 12:00 AM CDT | TORNADO | 13 Sw Clarksville, TN | EF1 TORNADO TORE APART A MOBILE HOME AT 4160 TARSUS RD. THE MOBILE HOME WAS BLOWN OFF ITS BASE, PART OF THE MOBILE HOME WAS HURLED ACROSS THE ROAD. TREES WERE SNAPPED. PATH LENGTH WAS 0.2 MILES AND PATH WIDTH WAS 30 YDS. |
| May 3, 12:05 AM CDT | TORNADO | 9 Sw Clarksville, TN | *** 3 INJ *** EF1 TORNADO STRUCK AT HARRIS CIRCLE RD. THE TORNADO ROLLED THE MOBILE HOME ACROSS THE ROAD. NUMEROUS TREES WERE SNAPPED. THE TORNADO ENDED AT HIGHWAY 13 AND HARRIS CIRCLE RD. THERE WERE 3 MINOR INJURIES FROM FOLKS INSIDE THE MOBILE HOME. |
| May 3, 12:10 AM CDT | TSTM WND DMG | 2 S Clarksville, TN | HWY 48/13....OVERTURNED TRACTOR TRAILER AND DAMAGE TO THE JAYCEES BLDG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 030455 TOROHX TNC021-043-083-125-147-161-030530- /O.NEW.KOHX.TO.W.0051.080503T0454Z-080503T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1154 PM CDT FRI MAY 2 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CHEATHAM COUNTY IN TENNESSEE... EXTREME NORTHWESTERN DICKSON COUNTY IN TENNESSEE... NORTHEASTERN HOUSTON COUNTY IN TENNESSEE... SOUTHERN MONTGOMERY COUNTY IN TENNESSEE... WESTERN ROBERTSON COUNTY IN TENNESSEE... EXTREME SOUTHEASTERN STEWART COUNTY IN TENNESSEE... * UNTIL 1230 AM CDT * AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CUMBERLAND CITY...MOVING NORTHEAST AT 49 MPH. * THE TORNADO WILL BE NEAR... ADAMS BY 1230 AM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3664 8708 3644 8697 3627 8758 3641 8766 TIME...MOT...LOC 0454Z 247DEG 43KT 3636 8755 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 030513 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1212 AM CDT SAT MAY 3 2008 TNC043-083-161-030522- /O.CAN.KOHX.TO.W.0051.000000T0000Z-080503T0530Z/ DICKSON TN-HOUSTON TN-STEWART TN- 1212 AM CDT SAT MAY 3 2008 ...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN STEWART... NORTHEASTERN HOUSTON AND EXTREME NORTHWESTERN DICKSON COUNTIES IS CANCELLED... LAT...LON 3664 8708 3644 8697 3632 8741 3647 8751 TIME...MOT...LOC 0512Z 245DEG 42KT 3645 8733 $$ TNC021-125-147-030530- /O.CON.KOHX.TO.W.0051.000000T0000Z-080503T0530Z/ CHEATHAM TN-MONTGOMERY TN-ROBERTSON TN- 1212 AM CDT SAT MAY 3 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR SOUTHWESTERN ROBERTSON...SOUTHERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES... AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 21 MILES SOUTHWEST OF ADAMS...OR 10 MILES SOUTH OF CLARKSVILLE...MOVING NORTHEAST AT 48 MPH. THE TORNADO WILL BE NEAR... ADAMS BY 1230 AM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3664 8708 3644 8697 3632 8741 3647 8751 TIME...MOT...LOC 0512Z 245DEG 42KT 3645 8733 $$ JLM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 10:11 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 2, 10:11 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1011 PM CDT FRI MAY 2 2008 .UPDATE... TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR MUCH OF THE MID STATE... EXCLUDING ONLY THE CUMBERLAND PLATEAU REGION. EARLIER THIS EVENING IN WESTERN TENNESSEE AND NORTHERN MISSISSIPPI NUMEROUS REPORTS OF TORNADOES WERE RECEIVED. CURRENTLY MOST OF THE STRONGER ACTIVITY WAS STILL TO OUR WEST EXTENDING FROM A LINE JUST WEST OF THE TENNESSEE RIVER NEAR STEWART COUNTY TO NEAR MEMPHIS TENNESSEE. OVER THE MID STATE THE PAST FEW HOURS STORM ACTIVITY HAS BEEN DECREASING IN INTENSITY. HOWEVER...THE MAIN LINE OF THUNDERSTORMS OVER WESTERN TENNESSEE WILL MOVE THROUGH THE MID STATE LATER TONIGHT. THE CURRENT WATCH WILL CONTINUE UNTIL MIDNIGHT AND AS THE STORM ACTIVITY TO OUR WEST APPROACHES THE MID STATE...THE WATCH MAY BE EXTENDED. NO UPDATES UNTIL NEAR MIDNIGHT TO UPDATE MIDNIGHT TIMING WORDING IN THE FIRST PERIOD. && .PREV DISCUSSION... /ISSUED 237 PM CDT FRI MAY 2 2008/ SHORT TERM...(THRU SUN NITE) CURRENT...MORE CONVECTION THAN EXPECTED TODAY AS H5 IMPULSES MOVE NE ACROSS AREA. SOME SMALL HAIL REPORTED. TEMPS IN UPPER 60S TO LOWER 70S. CONVECTION NOW SHOWING UP OVER WRN TN (WITH NUMEROUS SEVERE INCLUDING TORNADO) COULD MAKE ITS WAY INTO FAR W THIS EVE...BUT EXPECT MAIN SQLLN TONITE NW PORTIONS AROUND 06Z...BNA (AND MOST LIKELY WEAKENING) AROUND 08Z OR 09Z...AND APPROACHING PLATEAU 12Z. SPC HAS SLITE RISK ALL BUT PLATEAU AND ADJACENT COUNTIES AND HAVE ACCEPTED. MAIN RISK WILL BE DAMAGING WINDS AND HAIL BUT ISOLATED TORNADOES NOT OUT OF QUESTION. SPC HAS GONE WITH SLITE RISK ALL BUT NW SECTIONS FOR TOMORROW AFTERNOON WITH MAIN FRONT. HAVE ACCEPTED THIS AS WELL...BUT MIDNITE SHIFT CAN ADDRESS FOR ZONE INCLUSION. AFTER FRONT...ANOTHER GOOD COOL-DOWN WITH LOTS OF CLEAR SKIES SUN AND SUN NITE. LONG TERM... CLEAR SKIES AND FAIRLY COOL (ESPECIALLY AT NITE) MON INTO TUE WITH SOME WEAK RETURN FLOW BY TUE. TUE NITE AND WED SOME WAA CONVECTION POSSIBLE...THAN A SOUTHERN STREAM SYSTEM COULD MOVE ACROSS THU INTO THU NITE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, May 2, 10:38 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CDT FRI MAY 2 2008 TNZ005>009-022>030-056>062-075-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- 1038 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MAY BRING A ROUND OF SEVERE WEATHER TO MIDDLE TENNESSEE TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE EAST INTO WEST MIDDLE TENNESSEE AROUND MIDNIGHT...AND INTO THE METRO NASHVILLE LATE. THE MAIN WEATHER HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON WHEN THE MAIN FRONT PUSHES THROUGH. THIS WILL LIKLEY NOT BE A PROBLE FOR THE NORTHWEST SECTIONS. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. TNZ010-011-031>034-063>066-077>080-031030- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 1038 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON WHEN THE MAIN FRONT PUSHES THROUGH. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Special weather statement, May 2, 7:24 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT FRI MAY 2 2008 TNZ059-062-030130- RUTHERFORD-WILLIAMSON- 724 PM CDT FRI MAY 2 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WESTERN RUTHERFORD AND EASTERN WILLIAMSON COUNTIES... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NOLENSVILLE...OR 14 MILES WEST OF MURFREESBORO...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...SMALLER THAN PEAS...AND GUSTY WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL AFFECT MURFREESBORO BY 735 PM CDT...AND NORTHEAST RUTHERFORD COUNTY BY 755 PM CDT. END/ORCHANIAN
Special weather statement, May 2, 9:38 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 938 PM CDT FRI MAY 2 2008 TNZ059-060-094-030345- LAWRENCE-MAURY-WILLIAMSON- 938 PM CDT FRI MAY 2 2008 ...A STRONG THUNDERSTORM WAS AFFECTING LAWRENCE...MAURY AND WILLIAMSON COUNTIES... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF COLLINWOOD...OR 13 MILES WEST OF LAWRENCEBURG...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... MOUNT PLEASANT BY 1015 PM CDT. COLUMBIA BY 1030 PM CDT. SPRING HILL BY 1040 PM CDT. SPRING HILL BY 1045 PM CDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. END/ORCHANIAN
Special weather statement, May 2, 11:49 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1149 PM CDT FRI MAY 2 2008 TNZ005>007-023-025-026-030515- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1149 PM CDT FRI MAY 2 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM...DICKSON... HOUSTON...MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF CLARKSVILLE BY 1210 AM CDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| May 3, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson | 29 min |
| May 3, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 23 min |
Nearby
Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.